Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 126, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 12, 2011, 3:07 PM EDT for Mercer County, Monroe County, Summers County, West Virginia; Giles County, Virginia. It was in force for 53 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 3:07 PM EDT (19:07 UTC)
- Expired
- May 12, 2011, 4:00 PM EDT
- In force
- 53 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Giles County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 3:19 PM EDT | HAIL 1 | 3 Nne Peterstown, WV | QUARTER SIZE HAIL ON MINNIE DUNN ROAD |
| May 12, 3:20 PM EDT | HAIL 0.75 | 3 Ne Peterstown, WV | |
| May 12, 3:48 PM EDT | HAIL 2 | 1 Nne Kire, VA | ROUND HAILSTONE CLUSTERS 2.25 INCHES IN DIAMETER WITH SOME SPIKEY LOOKING HAIL 4 INCHES LONG. DENTED TOP OF PICKUP TRUCK. |
| May 12, 3:53 PM EDT | HAIL 0.5 | 3 S Union, WV |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
531
WUUS51 KRNK 121907
SVRRNK
VAC071-WVC055-063-089-122000-
/O.NEW.KRNK.SV.W.0126.110512T1907Z-110512T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
307 PM EDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN GILES COUNTY IN SOUTHWEST VIRGINIA
WESTERN MONROE COUNTY IN SOUTHEAST WEST VIRGINIA
EASTERN MERCER COUNTY IN SOUTHEAST WEST VIRGINIA
SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA
* UNTIL 400 PM EDT.
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HIX...OR NEAR SANDSTONE...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HIX...
TALCOTT...
BALLENGEE...
WAYSIDE...
RAINES CORNER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3785 8078 3784 8075 3745 8044 3728 8113
3758 8108 3766 8103 3770 8098 3772 8098
3772 8095 3770 8090 3772 8090 3774 8093
3777 8090 3780 8092
TIME...MOT...LOC 1907Z 331DEG 18KT 3773 8081
$$2 follow-up statements
653
WWUS51 KRNK 121933
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
333 PM EDT THU MAY 12 2011
VAC071-WVC055-063-089-122000-
/O.CON.KRNK.SV.W.0126.000000T0000Z-110512T2000Z/
GILES VA-MONROE WV-MERCER WV-SUMMERS WV-
333 PM EDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EASTERN SUMMERS...EASTERN MERCER...WESTERN MONROE AND NORTHERN
GILES COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WOLFCREEK...OR 7 MILES SOUTH OF ALDERSON...MOVING
SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
WOLFCREEK...
WAYSIDE...
RED SULPHUR SPRING...
RAINES CORNER...
ZENITH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 3774 8086 3775 8082 3776 8077 3779 8071
3745 8044 3728 8113 3754 8095 3764 8090
3767 8089 3770 8090 3772 8089 3770 8090
3772 8090
TIME...MOT...LOC 1934Z 331DEG 18KT 3762 8067
$$
KK090
WWUS51 KRNK 121956
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT THU MAY 12 2011
VAC071-WVC055-063-089-122005-
/O.EXP.KRNK.SV.W.0126.000000T0000Z-110512T2000Z/
GILES VA-MONROE WV-MERCER WV-SUMMERS WV-
356 PM EDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SUMMERS...SOUTHEASTERN
MERCER...WESTERN MONROE AND NORTHERN GILES COUNTIES EXPIRES AT 400 PM
EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING MOVED SOUTH OF THE
WARNING AREA. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3774 8086 3775 8082 3776 8077 3779 8071
3745 8044 3728 8113 3754 8095 3764 8090
3767 8089 3770 8090 3772 8089 3770 8090
3772 8090
TIME...MOT...LOC 1955Z 331DEG 18KT 3753 8061
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 10:18 AM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, May 12, 10:18 AM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 1018 AM EDT THU MAY 12 2011 .SYNOPSIS... THE FRONTAL BOUNDARY THAT HAS BEEN SITUATED ACROSS THE OHIO VALLEY AND CENTRAL APPALACHIANS THE PAST FEW DAYS WILL SLIDE EAST TONIGHT AS A WARM FRONT...STALLING ACROSS THE BLUE RIDGE INTO FRIDAY. A STRONG LOW PRESSURE SYSTEM WORKS INTO THE AREA THIS WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... RADAR INDICATES A FEW PULSE THUNDERSTORMS HAVE DEVELOPED JUST TO THE NORTH OF GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA THIS MORNING. WHILE MOVEMENT OF THESE STORMS IS SLOW...STILL WARRANTS INCREASING RAIN CHANCES ACROSS THE NORTHERN TIER OF COUNTIES IN OUR FORECAST REGION. THE OTHER MAIN ADJUSTMENT TO THE MORNING FORECAST PACKAGE WAS TO ADJUST THE HOURLY TEMPERATURE CURVE. LOW CLOUD COVER ACROSS THE REGION WILL LIMIT HEATING UNTIL WELL INTO THE AFTERNOON. EXPECT THAT AS CLOUDS BREAK UP AFTER AROUND 2 PM...HEATING WILL INCREASE SIGNIFICANTLY TOWARD OUR DAYTIME HIGHS. .PREVIOUS DISCUSSION... MADE SOME MINOR MODIFICATIONS TO THE FORECAST THIS MORNING AS HAD SOME SHOWERS AND ISOLATED TSRA ACROSS SE WV INTO THE NRV FADING OUT AS THEY MOVE EAST OF THE BLUE RIDGE. LATEST MODELS SUGGEST POTENTIAL EWD SHIFT IN PRECIP/CONVECTION THIS AFTN...BUT WILL LEAVE IT HIGHEST TOWARD THE WEST AND WAIT FOR BETTER TRENDS IN RADAR UPSTREAM FOR ANY ADJUSTMENTS. .PREVIOUS DISCUSSION... FRONTAL BOUNDARY HAS BEEN STATIONARY ACROSS SRN OHIO SOUTH INTO NW NC THIS MORNING. PWATS REMAIN HIGH...ALMOST 200 PERCENT OF NORMAL WITH A HUMID AIRMASS IN PLACE. A FEW SHOWERS/ISOLATE THUNDER POPPING UP ACROSS THE MTN EMPIRE THIS MORNING WITH MAIN CONVECTIVE INITIATION REMAINING FURTHER NW INTO OHIO AND MICHIGAN. MODELS IN AGREEMENT ON DEVELOPING ISOLATED TO SCT SHRA/TSRA FROM WV SE INTO NRN NC THIS MORNING ON THE NE PERIPHERY OF THE UPPER RIDGE. AIRMASS IS STABLE ACROSS THE ERN HALF OF THE CWA WITH HIGH PRESSURE SITUATED FROM THE MID ATLANTIC COAST SOUTH INTO ERN NC. THE THREAT OF STORMS LATER TODAY WILL BE ALONG THE THETA-E SFC RIDGE WITH THE FRONTAL BOUNDARY SLOWLY EDGING EWD THIS EVENING. WEAK UPPER VORT MOVING ACROSS THE NRN EDGE OF THE 5H RIDGE MAY SLIDE SE INTO NRN VA/WV LATE THIS AFTN TO ENHANCE POTENTIAL FOR MORE ORGANIZED CONVECTION AS OPPOSED TO PULSE/MULTICELL AS EXPERIENCED WEDNESDAY. ATTM...SPC HIGHLIGHTS THIS THREAT OVER THE ERN OHIO VALLEY INTO THE CENTRAL APPS. WILL HIGHLIGHT WRN PORTIONS OF OUR CWA FOR SLIGHT RISK OF SVR TSRA FOR LATE THIS AFTN AND EVENING. WILL GO WITH HIGH CHANCE TO LOW LIKELY POPS ACROSS THE FAR WRN CWA THIS AFTN INTO THE EVENING...WITH LOWER POPS IN THE SE. OTHERWISE...CLOUD COVER/FOG THIS MORNING WILL BE SLOW TO ERODE...LEADING TO ANOTHER MILD BUT SOMEWHAT HUMID DAY FOR MID MAY. LOOKING AT HIGHS IN THE 70S AGAIN...WITH LIMITED SUNSHINE. TONIGHT...THE SHORTWAVE PASSES BY TO THE NE/EAST WITH CONVECTIVE THREAT SLIDING SOUTH AND EAST. WILL CONTINUE TO KEEP LOWER POPS IN THE 20-30 RANGE IN OVERNIGHT GIVEN SW FLOW AND FRONTAL BOUNDARY SLIDING EAST. ATTM...THE CLOUD COVER IN THE WEST WILL BE LESS OVERNIGHT THAN THE PREVIOUS AS SFC FLOW STEERS MORE SOUTH COMPARED TO THE LIGHT SE FLOW THIS MORNING. HOWEVER...THE PIEDMONT AND FOOTHILLS COULD AGAINS SEE LOWER CLOUDS AND FOG LATE TONIGHT. LOWS REMAIN MILD WITH UPPER 50S TO LOWER 60S. && .SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/... EXPECT AN ACTIVE FORECAST PERIOD WITH AT LEAST CHANCE POPS OF SHOWERS AND STORMS FOR THE DURATION...WITH MANY PARTS OF THE AREA ALREADY EXPECTING LIKELY POPS DURING SOME OF THE PERIOD. THE ACTIVITY WILL COME FROM THE INFLUENCE OF AN SLOW MOVING UPPER LOW THAT WILL BE APPROACHING THE AREA FRIDAY INTO SATURDAY AS AN UPPER RIDGE SHIFTS TO OUR EAST. ABUNDANT MOISTURE WILL HAVE A FETCH OFF THE WESTERN GULF OF MEXICO INTO OUR REGION. UPPER LEVEL DYNAMICS IN ADVANCE OF THE LOW WILL HELP ALLOW FOR THE SHOWER AND THUNDERSTORM DEVELOPMENT. BY SATURDAY NIGHT...THE ASSOCIATED SURFACE LOW AND OCCLUDED FRONT...WARM FRONT AND COLD FRONT TRIPLE POINT IS PROGGED TO PROGRESS ACROSS THE REGION. THIS WILL ALLOW FOR VERY GOOD COVERAGE OF PRECIPITATION LATE SATURDAY NIGHT INTO EARLY SUNDAY. BY SUNDAY AFTERNOON...THE SURFACE FEATURES WILL HAVE SHIFTED TO OUR EAST...BUT THE MAIN UPPER LOW WILL STILL BE OVERHEAD. ANTICIPATING STEEP LAPSE RATE SHOWERS THROUGH THE DAY...WITH A GENERAL TREND TOWARDS LOWER PRECIPITATION CHANCES BY THE AFTERNOON. && .LONG TERM /MONDAY THROUGH WEDNESDAY/... OMEGA BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER WESTERN KY/TN...INTO WEDNESDAY. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO THE CLOSED UPPER LOW...WHICH WILL KEEP THE WEATHER DAM...WET AND COOL THROUGH JUST ABOUT THE ENTIRE LONG TERM. WATER PROBLEMS MAY BECOME AN ISSUE WITH SO MANY DAYS OF SHOWERS AND STORMS. AS THE GYRE DIVES SOUTH OF THE CWA INTO EARLY NEXT WEEK...TEMPS WILL STRUGGLE TO GET TO THE LOWER 70S REGION WIDE. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... THE SKIES CLEARED OUT AT TIMES EARLY THIS MORNING IN BLF ALLOWING FOG TO DROP VSBYS DOWN TO BELOW 1SM AT TIMES. THE WRN EDGE OF THE LOWER CLOUDS CONTINUES TO HUG THE BLF AREA BUT BY LATE MORNING THINK BLF WILL BE VFR. FOR THE REST OF THE AREA...LOOKING AT IFR TO MVFR CONDITIONS IMPROVING TO LOW END VFR BY EARLY AFTN. STILL LOOKING AT TOWERING CU STARTING TO DEVELOP THIS AFTN AND/OR MOVING IN FROM THE WV MTNS/VA HIGHLANDS. MODELS HAVE SHIFTED THE PRECIP POTENTIAL FURTHER EAST BUT NOT BY MUCH...SO WILL STILL MAINTAIN CB FROM ROANOKE WEST LATE THIS AFTN INTO THE EVENING WITH VCSH AT LWB/BLF/BCB AFTER 21Z. AS WITH ANY THUNDERSTORM THAT AFFECTS THE AIRPORT IT SHOULD BE LIMITED TO UNDER AN HOUR BUT WILL BRING VSBYS DOWN IN HEAVIER RAINS. TONIGHT...THE PROGRESSION OF THE WARM FRONT TO THE BLUE RIDGE WILL CAUSE LOWER CIGS/VSBYS TO OCCUR FROM ROANOKE EAST...BUT THINK FROM BLACKSBURG WEST...THE MAIN THREAT WILL BE FOG...AND COULD BE DENSE AFTER MIDNIGHT AS SKIES CLEAR BEHIND THE WARM FRONT. EXPECT A SIMILAR WEATHER PATTERN TO HOLD FOR FRIDAY ACROSS OUR AREA...WITH WEAK IMPULSES TRIGGERING SPOTTY SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE REGION...ALTHOUGH CHANCES FURTHER EAST WILL BE HIGHER FOR PRECIP. THIS WEEKEND HOWEVER AS AN UPPER LEVEL LOW APPROACHES OUR REGION... WHICH WILL INCREASE OUR CHANCE FOR SHOWERS AND THUNDERSTORMS INTO THE BEGINNING OF NEXT WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF/WP NEAR TERM...NF/WP SHORT TERM...DS LONG TERM...KM AVIATION...NF/WP
Hazardous weather outlook, May 12, 4:14 AM EDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 414 AM EDT THU MAY 12 2011 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-130815- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 414 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS THAT DEVELOP THIS AFTERNOON INTO THE EVENING COULD BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. IN ADDITION...TORRENTIAL DOWNPOURS COULD LEAD TO LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032>035-043>047-058-059-130815- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 414 AM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 12, 11:53 AM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1153 AM EDT THU MAY 12 2011
WVZ045-121645-
GREENBRIER WV-
1153 AM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN GREENBRIER COUNTY...
AT 1150 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHEAST
OF RICHWOOD...MOVING SOUTHEAST AT 15 MPH.
THIS STORM WILL PRODUCE HAIL UP TO DIME SIZE. VERY HEAVY RAIN WILL
FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR LEONARD AROUND NOON...BEARTOWN STATE PARK
AROUND 1230 PM AND NEOLA AROUND 1245 PM.
LAT...LON 3822 8035 3811 8035 3805 8026 3804 8016
3806 8011 3807 8001 3805 7997 3803 7997
3784 8020 3812 8066 3826 8046Local storm report, May 12, 1:42 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
142 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM HAIL SW CLIFTON FORGE CITY 37.82N 79.83W
05/12/2011 E0.50 INCH ALLEGHANY VA PUBLIC
&&Special weather statement, May 12, 2:23 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
223 PM EDT THU MAY 12 2011
VAZ019-023-024-121930-
ALLEGHANY VA-BOTETOURT VA-ROCKBRIDGE VA-
223 PM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT ALLEGHANY...BOTETOURT AND
ROCKBRIDGE COUNTIES...
AT 219 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
COVINGTON CITY...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR COVINGTON CITY AROUND 235 PM...HOLLINS...AND
HOLLINS AROUND 240 PM...CLIFTON FORGE CITY AROUND 250 PM...IRON GATE
AROUND 300 PM...GLEN WILTON AROUND 305 PM AND GALA AROUND 315 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3795 7995 3794 7992 3789 7988 3789 7983
3770 7950 3750 7973 3785 8016 3795 8005
3794 8003 3796 8001
KKLocal storm report, May 12, 2:25 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
225 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 PM HAIL CLIFTON FORGE CITY 37.82N 79.83W
05/12/2011 E1.00 INCH ALLEGHANY VA LAW ENFORCEMENT
REPORTS OF QUARTER SIZE HAIL THROUGHOUT THE CITY
&&
PWSpecial weather statement, May 12, 2:35 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
235 PM EDT THU MAY 12 2011
VAZ018-WVZ043>045-121930-
CRAIG VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
235 PM EDT THU MAY 12 2011
...A STRONG THUNDERSTORM WILL AFFECT CRAIG...GREENBRIER...MONROE AND
SUMMERS COUNTIES...
AT 232 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER ALDERSON...
MOVING SOUTHEAST AT 15 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR WOLFCREEK AROUND 240 PM...RONCEVERTE AROUND
255 PM...ORGAN CAVE AROUND 300 PM...PICKAWAY...AND ORGAN CAVE AROUND
305 PM...UNION AROUND 310 PM...HOLLYWOOD AND AND LAUREL BRANCH AROUND
315 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3767 8028 3765 8027 3764 8024 3762 8020
3761 8018 3759 8014 3738 8034 3769 8079
3780 8054
KKSpecial weather statement, May 12, 2:43 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 243 PM EDT THU MAY 12 2011 VAZ034-044-045-058-121945- BEDFORD VA-CAMPBELL VA-HALIFAX VA-PITTSYLVANIA VA- 243 PM EDT THU MAY 12 2011 ...A STRONG THUNDERSTORM WILL AFFECT BEDFORD...CAMPBELL...HALIFAX AND PITTSYLVANIA COUNTIES... AT 240 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST OF HUDDLESTON...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR EVINGTON AROUND 300 PM...LEESVILLE AROUND 305 PM...ALTAVISTA AROUND 320 PM...HURT AROUND 325 PM AND HODGES AROUND 335 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3704 7899 3685 7923 3720 7965 3738 7949 KK
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:01 AM EDT | Special Weather Statement | RNK | Summers | 29 min |
| May 12, 11:53 AM EDT | Special Weather Statement | RNK | Greenbrier | 52 min |
| May 12, 2:11 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 64 min |
| May 12, 2:35 PM EDT | Special Weather Statement | RNK | Monroe | 55 min |
| May 12, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe | 60 min |
| May 12, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Monroe, Summers | 62 min |
| May 12, 5:27 PM EDT | Flash Flood Watch | RNK | Mercer, Monroe, Summers | 5 hr |
| May 12, 5:40 AM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| May 12, 1:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge | 46 min |
| May 12, 2:23 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 67 min |
| May 12, 2:43 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| May 12, 3:23 PM EDT | Special Weather Statement | RNK | Bedford | 67 min |
| May 12, 3:42 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 33 min |
| May 12, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick, Roanoke | 50 min |
| May 12, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 50 min |
| May 12, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 65 min |
| May 12, 6:01 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Patrick, City of Galax | 59 min |
| May 12, 6:32 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 58 min |
| May 12, 6:56 PM EDT | Flash Flood Warning | RNK | Carroll, Wythe | 4 hr |
| May 12, 7:24 PM EDT | Special Weather Statement | RNK | City of Galax | 66 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2011Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.